Thunderstorm Wind, Cherry
- When
- August 2, 5:49 PM CST
- Where
- Cherry County, Valentine
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.870, -100.550
A cold front combined with an upper level disturbance brought isolated severe thunderstorms to portions of northern Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A cold front combined with an upper level disturbance brought isolated severe thunderstorms to portions of northern Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 2, 2:20 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT MON AUG 02 2010 .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY)... SCATTERED TSTMS DEVELOPING NORTHEAST OF A VTN THROUGH BURWELL LINE THIS AFTN. LOCALLY HEAVY RAINFALL STILL EXPECTED INTO TONIGHT. PRECIPITABLE WATER VALUES INCREASING FURTHER TO AROUND 1.5 TO 2.0 INCHES. DEEP LAYER SHEAR ON THE LOW END OF ADEQUATE AT 30 TO 35 KTS. GIVEN STORM MOTION EAST SOUTHEAST AT 10 KTS...LOCALLY HEAVY RAINFALL POSSIBLE. AREAS OF FOCUS TO BE EXITING DISTURBANCE FOR NERN COUNTIES AND ALSO NORTH OF SURFACE FRONT FCST TO RESIDE FROM NEAR HILL CITY KS THROUGH LINCOLN NE AT 7 PM THIS EVENING AND DRIFT ONLY SLIGHTLY FURTHER SOUTHEAST BY 06Z TUE. THUS...SERN COUNTIES MAINLY SOUTH OF I80...COULD ALSO SEE DEVELOPMENT. LIMITING FACTORS SOUTHEAST INCLUDE WARM MID LEVEL TEMPERATURES WITH H-H5 LAPSE RATES AT ONLY 6.25 C/KM. ALSO...THERE IS A LACK OF A DEFINED DISTURBANCE UPSTREAM IN CO ATTM AND PER MOST MODEL OUTPUT. FOR TUESDAY...SIMILAR TSTM CHCS REMAIN FOR TUESDAY...PERHAPS EVEN MORE FAVORABLE. WITH SFC FRONTAL PASSAGE HAVING OCCURRED NEARLY 24HRS PREVIOUS...BETTER UPSLOPE CONDITIONS WILL EXIST ALONG WITH WEAK LOW LEVEL SHEAR. SFC FRONT FCST TO BECOME STATIONARY ACROSS SWRN KS INTO SERN NEBR WITH LOW CHC POPS ACROSS SOUTHWESTERN FORECAST AREA TUESDAY AFTN AND ACROSS ENTIRE AREA OVERNIGHT. HIGHS INHIBITED A FEW DEGREES TO 85-90 DEGREE RANGE. FOR WEDNESDAY...MAIN COLD FRONT WILL SAG FURTHER SOUTH AND STALL TO NEAR THE KS/OKLA STATE LINE. WIND FIELD FROM SFC INTO THE MID LEVELS AREA WEAK. HOWEVER RIGHT ENTRANCE OF UPPER JET WILL DROP SOUTH INTO NEBR TO PROVIDE BROAD ASCENT WITH LOW CHANCE POPS THROUGH THE DAY. CONDITIONS WILL BECOME LESS FAVORABLE INTO WED NIGHT WITH POPS TRENDING TO A SLIGHT CHC AFT MIDNIGHT. TWEAKED DOWN HIGHS A COUPLE OF DEGREES TO 83 TO 87 DUE TO CLOUD COVER AND VERY LIGHT WINDS. THURSDAY...WILL MAINTAIN ONLY A SLIGHT CHC WRN HALF THU/THU NIGHT. UPPER RIDGE AXIS WILL BUILD INTO WY/CO WITH DIURNALLY DRIVEN AFT/EVENING ACTIVITY IN THE HIGH PLAINS. HIGHS FCST 85 TO 88 DEGREES. && .EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...UPPER RIDGE FCST TO AMPLIFY FROM ACROSS TX INTO THE CNTRL ROCKIES AND MONTANA THURSDAY TO A CENTER NEAR ERN OKLA WITH A RIDGE AXIS EXTENDING NORTH INTO THE DAKOTAS AND CANADIAN PRAIRIE PROVINCES. THIS WILL REALLY LIMIT TSTM DEVELOPMENT WITH ONLY A SLIGHT CHC FRIDAY AND SATURDAY FOR NORTHWESTERN AREAS. SOUTHEAST SHOULD REMAIN DRY THROUGH THE EXTENDED. HIGHS WARMING FROM THE UPPER 80S THURSDAY AND FRIDAY...LOWER 90S SATURDAY...TO THE MID 90S SUNDAY AND MONDAY. && .AVIATION... A VERY MOIST ATMOSPHERE WILL KEEP A RISK OF TSRA OVER WESTERN AND NORTH CENTRAL NEB THROUGH TONIGHT...AND WILL ALSO RESULT IN A THREAT OF MVFR OR IFR CIGS AND/OR VIS IN STRATUS OR FOG AFTER ABOUT 09 UTC. CONFIDENCE IN TSRA COVERAGE IS LOW WITHOUT A STRONGER FRONT IN THE AREA...BUT THE HIGHEST CHANCE WILL BE THROUGH 03 UTC ALONG AND EAST OF HIGHWAY 83. HEAVY RAIN AND IFR VIS IS POSSIBLE WITH ANY STORM. UNCERTAINTY ALSO EXISTS IN FOG POTENTIAL LATE TONIGHT WITH ONLY A MODERATE PROBABILITY OF VIS BELOW 3SM...BUT AT THE VERY LEAST SOME MVFR STRATUS SHOULD DEVELOP JUST AS IT DID ON MONDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...ROBERG AVIATION...SCHULTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON AUG 2 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-032045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT MON AUG 2 2010 /233 PM MDT MON AUG 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL OCCUR THROUGH TONIGHT DUE TO THE WARM AND HUMID AIR MASS ACROSS THE AREA. THE THREAT OF SEVERE WEATHER WILL BE LIMITED DUE TO THE PRESENCE OF ONLY A WEAK FRONTAL BOUNDARY...BUT ISOLATED SEVERE STORMS WITH HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE ONCE AGAIN POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH SATURDAY SINCE THE WEATHER PATTERN WILL CHANGE LITTLE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ON AN ISOLATED BASIS THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SCHULTZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT MON AUG 2 2010 NEZ006-007-010-022045- BOYD NE-HOLT NE-KEYA PAHA NE- 258 PM CDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEYA PAHA...WESTERN BOYD AND NORTHWESTERN HOLT COUNTIES UNTIL 345 PM CDT... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NAPER TO 11 MILES SOUTH OF MILLS...AND MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SPENCER... NAPER... ANOKA... BUTTE... HULL LAKE STATE WILDLIFE MANAGEMENT AREA... PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. SCHULTZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT MON AUG 2 2010 NEZ007-010-022130- BOYD NE-HOLT NE- 347 PM CDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BOYD AND NORTHEASTERN HOLT COUNTIES UNTIL 430 PM CDT... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF ANOKA TO 6 MILES SOUTH OF PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SPENCER... SPENCER DAM... GROSS... MIDWAY... BRISTOW... LYNCH... REDBIRD STATE WILDLIFE MANAGEMENT AREA... MONOWI... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. SCHULTZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 617 PM CDT MON AUG 2 2010 NEZ005-094-030000- EASTERN CHERRY NE-WESTERN CHERRY NE- 617 PM CDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 700 PM CDT/600 PM MDT/... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROOKSTON...OR 7 MILES WEST OF VALENTINE... MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... VALENTINE AROUND 625 PM CDT. HIGHWAY 12 MILE MARKER 10 AROUND 635 PM CDT. SMITH FALLS STATE PARK AND HIGHWAY 20 MILE MARKER 210 AROUND 645 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
2 thunderstorm wind. Local standard time, as filed.
A fireman in Valentine reported roofs blown off houses, power poles down, and localized street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247915, 247916.